# SDR 2008FA0000920

- Difficulty date: December 16, 2008
- Submitted: December 29, 2008
- Operation: General aviation
- Aircraft: N9423D
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0285
- Aircraft time: 7,120 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 12810016
- Part serial: AUG212008
- Condition: Cracked
- Location: Rt Mlg
- Part time: 1,940 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON 7/08/2008, RT MLG NOT FULLY RETRACTED REPORTED BY ATC.  THE PILOTS NOTICED THE RT MLG WAS NOT FULLY RETRACTED.  THE LANDING GEAR WAS THEN EXTENDED, A DOWN AND LOCKED IND FOR GEAR WAS REPORTED.  THE RT MLG ACTUATOR BODY (DATE STAMP OF AUG 21, 2001.) WAS FOUND CRACKED AT THE FWD BOLT HOLE ATTACH POINT.  THE CRACK ALLOWED THE ACTUATOR SECTOR GEAR AND PISTON TO BECOME MISALIGNED.  ACTUATOR SECTOR GEAR PN 988200202 AND PISTON ASSY PN 98820041 WERE FOUND TO BE DAMAGED.  THIS ACTUATOR BODY WAS REPLACED WITH A NEW PART IAW SEB 01-2 R1 ON 10-11-2001 AT AN TT OF 5180.2.  IT WOULD BE POSSIBLE FOR THIS DAMAGE TO PREVENT THE GEAR FROM TRAVELING TO THE FULL DOWN AND LOCKED POSITION RESULTING IN LOSS OF ACFT CONTROL DURING THE LANDING ROLL OUT.  (K)
